WHAT'S HAPPENING TO MY BODY?

Can someone please help? It is 11.45pm and my body has just gone into a strange mode! Usually I just get the sensitivity in one limb where it cannot be touched as it feels like all my nerves are on the surface of my skin, but at this moment in time it is my complete body from head to foot! It is so painful and all the tablets I take haven't done Jack S--t! I am in sooooo much pain, it is making me cry! I am seeing a Neurologist tomorrow so maybe he can help, although I doubt it very much!!! All the friends that suffer this disease HNPP or CMT as it is better known on this site help me more than specialists do! So all you fellow sufferers can you answer my question and maybe let me know how much worse it can get? This is the worst I have ever been since diagnosis in 1999. Any answers pleeeeez?

8 Replies

oldestnewest
  • Hello Pam49 ....

    I am so sorry to learn of your current distress, and pain which all associated with this inherited neurological disease (always call it a disease - not a condition):

    I believe that you seeing the correct health professional, which is a CONSULTANT NEUROLOGIST, who hopefully will have seen C.M.T. before, and its symptoms, which vary considerably from 'patient to patient' , and they can offer you some relief for you pain:

    The classic signs / symptoms of C.M.T. always relate to your PERIPHERAL NERVOUS SYSTEM,>(ie. nerves near to the surface of your skin), and outwith your central nervous system in your spinal canal:

    These NERVES, which conduct electrical 'wave signals "to and from your brain", are called SENSORY>(touch/feelings/sensations) they send information, and balance signals into your brain:

    MOTOR>(commands/instructions) signals are then sent back from your brain to your receiving muscles group(s):

    However, both of these types of nerve signals are considerably weakened, due to our inherited defective pheriferal nerves, which "leak" ! Therfore our signal strength is greatly weakend, and slow, due to the 'wax-like' MYELIN>(sheath that wraps around our nerves), is damaged, therefore the VELOCITY>(rate of speed) is greatly reduced at your brain, or your receiving muscle group:

    The long term loss of the 'stimulating/toning' electrical signal strength, being received at you muscles, will cause the them to "waste-away">(atrophy):

    Please arrange to let us know how you got on, and to share your information with your fellow sufferers :

    John......( Glasgow)

  • Hi I saw the Neurologist and he is sending me for an MRI scan on my lower back as he says with our disease we can get other diseases in our backs,he didn't say what but no doubt after the scan all will be relieved, also some injections in my back and a complete change of medication, what medication I can't remember as he reeled off loads of them that he will try me on; I know one which is Pregabalin to replace my Gabapentin! anyway he is sending me the same letter that he sends to my GP so I will be able to share my list with fellow sufferers when I see it. He has said that he can only help with the pain I am in and that the sensitivity I suffer is unusual! We will see anyway and as soon as I know anything I will update all our friendly sufferers. He has said though that my Myelin is very damaged!!! I will keep plodding on just like I always do, this damned disease is NOT going to take over my life I will make sure of that! Regards Pam.

  • That's my girl - what a most positive response ! You show C.M.T. "that I am the boss", and that "you won't beat me"!

    Your neurologist also appears very pro-active in his support to you:

    Keep us informed of you progress, and if any of your newly prescribed drugs help you with pain relief ? Best wished ..... John (Glasgow)

  • Hi John seen the Neuorologist and the medication he is trying me on first is Pregabalin, if that doesn't do anthing to help we will then try one of the following,Venalfaxine 20mg increasing to 40mg,or Duloxetine 20mg initially then increasing to 60mg and then Fluoxetine20mg or 40mg daily, then if none of the above help we will be trying some anti-epiletic drugs! So god knows what my bodily state will be in over the next few months? They have stopped my Gabapentin for the Pregabilin which I take 4x25mg tablets daily for a week then increase by 25mg weekly??? Baffled? so am I. Anyway I have been taking these Pregabalin since Friday6th Sept and I am in agonising pain as all my other pain medication he told me to try and stop! So from taking over 30 tablets daily I am now taking 4!.I am not sleeping and I intend to take my pain medication this evening as I did not know what or how bad my pain was before so maybe the pain medication was masking it well. LOL! Any way I will let my friends in the CMT world know of further develpoments when they happen, but in the meantime if any fellow sufferers have had any of the above medication for our CMT does any of it work?? One very confused PAM!

  • Hello Pam49 ....

    Many thanks for sharing your information with your fellow Cmt sufferer's following your recent meeting with your Consultant Neurologist:

    He/she appear's have adopted a 'pro-active' approach into diagnosing, and investigating the cause of your persistent pain:

    At present I have also been on Venlafaxine 75mg (Effexor 75mg XL) for a considerable period, to control my G.A.D. (General Anxiety Disorder), and I really believe that they really help me to relax:

    I also find that Diazapam 1No x 5mg>(low dosage), with Paracetamol 500mg, also assist's me with relief / relaxation with my ongoing muscle spasms:

    I have also lately, been diagnosed as having neuropathic nerve pain, which 'kicks-in' whilst trying to sleep: My G.P. then over a six week period, gardually increased my Amitriptilene medication to 50mg, taken one hour, before sleeping:

    Result ? pain is calmed, and I now have a great overnight sleeping routine !

    John + Amitriptilene 1 vs Cmt pain 0 ! ! !

    Best regards .... John (Glasgow)

  • Have you tried a pain specialist, I have had injections in my spine and neck that have helped with pain, you should give it ago; Nikki Good Luck

  • Hope you get it sorted soon. I get bad tingling and burning in my feet, feels like a million hot ants running through them.

  • Dear Curliburli

    The ants are awful, but to cheer you up after driving me bananas mine just stopped and I haven't had them for about three month now. Do hope you will have the same relief.

    Cheers

You may also like...